Alert archive / Florida / Small Craft Advisories in 2011

Small Craft Advisory 33, NWS Tallahassee, FL

November 24, 2011

NWS Tallahassee, FL issued this small craft advisory at Nov 24, 2011, 3:24 PM EST. It took effect at Nov 24, 2011, 10:00 PM EST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Nov 24, 2011, 3:24 PM EST (20:24 UTC)
In effect from
Nov 24, 2011, 10:00 PM EST
Expired
Nov 25, 2011, 11:00 AM EST
In force
13 hr
Issued by
NWS Tallahassee, FL

The text

As transmitted, in the capitals the NWS used until 2016.

838 
WHUS72 KTAE 242024
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
324 PM EST THU NOV 24 2011

...A SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 10 PM EST THIS
EVENING THROUGH FRIDAY MORNING FOR THE OFFSHORE LEGS...

.WITH THE STILL RATHER STRONG RIDGE OF HIGH PRESSURE ANCHORED TO
THE NORTH OF THE MARINE AREA...THE PRESSURE GRADIENT IS REMAINING
FAIRLY TIGHT OVER THE COASTAL WATERS. THIS HAS ALLOWED CAUTIONARY
CONDITIONS TO PERSIST THROUGH THE AFTERNOON HOURS TODAY...AND WITH
ANOTHER EASTERLY SURGE EXPECTED TONIGHT... WILL NEED TO HOIST A
SMALL CRAFT ADVISORY FOR THE OFFSHORE LEGS WITH EASTERLY WINDS
ANTICIPATED TO PEAK IN THE 20 KNOT RANGE ONCE AGAIN. WILL ALSO
KEEP THE CAUTIONARY HEADLINE OVER THE NEARSHORE WATERS WHERE 15 TO
20 KNOT WINDS ARE EXPECTED TO CONTINUE. THESE WINDS SHOULD SUBSIDE
BY FRIDAY AFTERNOON AS THEY GRADUALLY VEER AROUND TO THE SOUTHEAST
AS THE RIDGE OF HIGH PRESSURE BEGINS TO EJECT OFF TO THE
NORTHEAST. ONSHORE WINDS AND SEAS MAY INCREASE BACK TO ADVISORY
LEVELS OUT AHEAD OF THE NEXT COLD FRONT ON SATURDAY NIGHT AND ARE
EXPECTED TO REMAIN ELEVATED BEHIND THE FRONT ON SUNDAY.


GMZ770-775-250400-
/O.NEW.KTAE.SC.Y.0033.111125T0300Z-111125T1200Z/
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
324 PM EST THU NOV 24 2011

...A SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 10 PM THIS
EVENING TO 7 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO
7 AM EST FRIDAY. 

* PEAK WINDS: EAST WIND AROUND 20 KNOTS.

* PEAK SEAS: 4 TO 6 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

17-GOULD
2 follow-up statements
623 
WHUS72 KTAE 250243
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
943 PM EST THU NOV 24 2011

...A SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 10 PM EST THIS
EVENING THROUGH FRIDAY MORNING FOR THE OFFSHORE LEGS...

.WITH THE STILL RATHER STRONG RIDGE OF HIGH PRESSURE ANCHORED TO
THE NORTH OF THE MARINE AREA...THE PRESSURE GRADIENT IS REMAINING
FAIRLY TIGHT OVER THE COASTAL WATERS. WITH ANOTHER EASTERLY SURGE
EXPECTED TONIGHT...A SMALL CRAFT ADVISORY IS NEEDED FOR THE
OFFSHORE LEGS WITH EASTERLY WINDS ANTICIPATED TO PEAK IN THE 20
KNOT RANGE. WILL ALSO KEEP THE CAUTIONARY HEADLINE OVER THE
NEARSHORE WATERS WHERE 15 TO 20 KNOT WINDS ARE EXPECTED TO
CONTINUE. THESE WINDS SHOULD SUBSIDE BY FRIDAY AFTERNOON AS THEY
GRADUALLY VEER AROUND TO THE SOUTHEAST AS THE RIDGE OF HIGH
PRESSURE BEGINS TO EJECT OFF TO THE NORTHEAST.

GMZ770-775-251000-
/O.CON.KTAE.SC.Y.0033.111125T0300Z-111125T1200Z/
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
943 PM EST THU NOV 24 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST FRIDAY. 

* PEAK WINDS: EAST WIND AROUND 20 KNOTS.

* PEAK SEAS: 4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
807 
WHUS72 KTAE 250917
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
417 AM EST FRI NOV 25 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 AM EST THIS MORNING

.THE DIFFERENCE IN PRESSURE BETWEEN A HIGH PRESSURE CENTER OVER
NORTH CAROLINA AND AN OLD FRONTAL SYSTEM IN THE SOUTHERN GULF OF
MEXICO WILL CAUSE WINDS AND SEAS TO REMAIN NEAR ADVISORY LEVELS
THROUGH MID MORNING. THEY WILL WEAKEN SOMEWHAT BY THIS AFTERNOON
AS THIS PRESSURE DIFFERENCE BECOMES LESS.

GMZ770-775-251600-
/O.EXT.KTAE.SC.Y.0033.000000T0000Z-111125T1600Z/
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
417 AM EST FRI NOV 25 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EST THIS
MORNING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM EST THIS
MORNING. 

* PEAK WINDS: EAST NEAR 20 KNOTS.

* PEAK SEAS: 5 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS...
AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

FOURNIER

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Nov 24, 2:30 PM EST, 54 minutes earlier.

Area forecast discussion, Nov 24, 2:30 PM EST, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
230 PM EST Thu Nov 24 2011

.SYNOPSIS...The Sfc Ridge to our North continues to slide gradually
eastward early this afternoon with mostly sunny, generally
seasonable temperatures, but under somewhat breezy conditions.
However, most indications in the models are that this eastward
progress of the Ridge will come to a temporary halt tonight and
Friday morning with the Ridge Axis settling southward over the CWA.
This should set the stage for near calm winds overnight which should
allow Minimum Temps to dip into the mid to upper 30s over a good
portion of the interior under nearly ideal radiational cooling.

&&

.SHORT TERM...(Tonight through Saturday Night)...As mentioned above,
conditions should set up quite well for a good radiational cooling
event tonight with the Sfc Ridge settling in over the CWA. With low
temps expected to bottom out in the mid to upper 30s away from the
coast and warmer urban heat islands (such as downtown Tallahassee),
this will represent a fairly reasonable departure from normal
Climatological Lows of the mid 40s for this time of year. The Sfc
Ridge should then resume its eastward motion on Friday and Saturday
with a slight warming trend for Friday which will be more pronounced
on Saturday out ahead of the next cold front. Highs on Friday are
expected to reach the lower 70s, with some mid to even upper 70s
likely by Saturday Afternoon. Provided that the more progressive 12
UTC NAM and GFS solutions will prove correct (which we still believe
to be the case for now over the slow 00 UTC Canadian and extremely
slow 00 UTC ECMWF (in which it develops a massive cutoff upper low
over LA on Monday), a line of showers and thunderstorms should
precede the next cold frontal passage on Saturday Night into Sunday.
Very limited return flow moisture (combined with what should be
fairly unimpressive dynamics at our latitude) should preclude the
potential for widespread strong to severe thunderstorm development.

.LONG TERM...(Sunday through next Thursday) The main item of
interest continues to be the next trough that is forecast to affect
the area late in the weekend. Compared to last night, the 24/00z GFS
has sped up the timing of this system to more of a Saturday
night/Sunday morning event. The 24/00z UKMET also concurs with the
Saturday night/Sunday morning timing. In contrast, the 24/00z Euro
has gone the other direction and now develops a cutoff upper level
low over Louisiana on Monday. This is a far western outlier that
none of the other guidance supports at this time, and it would be a
pretty unusual solution if it verified. The faster trend seen in the
majority of the guidance matches up with what is seen in the 00z GFS
ensemble data. Given the slightly faster trend and discounting the
00z run of the Euro, the PoPs for Saturday night were raised and the
PoPs for Sunday night were lowered. The residual 20 PoP for Monday
was replaced with a silent 10 PoP.

The forecast instability with this system continues to look
weak. A stubborn surface ridge just off the Carolina coast is
forecast to keep the surface winds backed to a more southeasterly
direction, which is expected to limit the amount of time for a more
favorable due southerly return flow off the Gulf ahead of the front.
Although a slight chance of thunderstorms was retained for the
Saturday night/Sunday morning period, the severe weather chance
continues to look minimal with this event. However, if a greater
amount of return flow and instability were to occur across the area,
then the severe weather chance would increase.

Behind the front, significantly cooler air is expected with highs
remaining in the 60s on Sunday and possibly the lower 60s on Monday
in some areas. Overnight lows are expected to drop into the mid 30s
on Sunday night and Monday night with dry conditions prevailing
through midweek.

&&

.AVIATION...thru 18z Fri...
VFR conditions are expected to prevail through the TAF period. East
winds 5 to 10 mph with gusts to around 20 knots will then become
light after sunset before veering to east-southeast and increasing
to 5 to 10 mph after sunrise to end of period.

&&

.MARINE...With the still rather strong Ridge of High Pressure
anchored to the north of the marine area, the pressure gradient is
remaining fairly tight over the coastal waters. This has allowed
cautionary conditions to persist through the afternoon hours today,
and with another easterly surge expected tonight, will need to hoist
a Small Craft Advisory for the Offshore Legs with easterly winds
expected to peak in the 20 knot range once again. Will also keep the
cautionary headline over the nearshore waters where 15 to 20 knot
winds are anticipated. These winds should subside by Friday
afternoon as they gradually veer around to the southeast as the
Ridge of High Pressure begins to eject off to the northeast. Onshore
winds and seas may increase back to Advisory levels out ahead of the
next cold front on Saturday Night and are expected to remain
elevated behind the front on Sunday.

&&

.FIRE WEATHER...Although critical relative humidity values will
likely be realized later this afternoon across portions of north
Florida, neither critical dispersions, sustained winds or ERC is
forecast. Thus a Red Flag Warning will not be issued.

After today, the next cold front will move southeast and across the
local region bringing rain late Saturday and Sunday. Winds will
begin to veer tonight with increasing low level moisture moving into
the local area ahead of the front. Thus critical red flag conditions
are not anticipated through the weekend. In the wake of the front,
a drier and cooler airmass will overspread the area. Red Flag
humidities are possible Monday and Tuesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
Tallahassee   38  73  50  76  60 /   0   0   0  10  40
Panama City   46  71  56  74  55 /   0   0   0  10  50
Dothan        38  71  49  74  50 /   0   0   0  10  60
Albany        38  70  49  73  53 /   0   0   0  10  50
Valdosta      41  72  51  77  56 /   0   0   0  10  30
Cross City    44  75  50  79  55 /   0   0   0  10  20
Apalachicola  50  70  55  73  62 /   0   0   0  10  40

&&

.TAE WATCHES/WARNINGS/ADVISORIES...

AL...None.

GA...None.

FL...None.

GM...Small Craft Advisory from 10 PM this evening to 7 AM EST Friday
     for Waters from Suwannee River to Apalachicola FL from 20
     to 60 NM-Waters from Apalachicola to Destin FL from 20 to
     60 NM.

&&

Aviation/Fire Wx...Block
Public/Marine...Gould
Long Term...Van Dyke
Hazardous weather outlook, Nov 24, 4:36 AM EST, 10 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TALLAHASSEE FL
436 AM EST THU NOV 24 2011

ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134-
GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-250945-
COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON-
HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF-
INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY-
INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON-
COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON-
COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY-
RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-
EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-
DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER-
APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE
RIVER FL OUT TO 20 NM-
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
COASTAL WATERS FROM  SUWANNEE RIVER TO KEATON BEACH OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
436 AM EST THU NOV 24 2011 /336 AM CST THU NOV 24 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA...
SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND
AND PANHANDLE...AND ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME...EXCEPT THAT SOME
FAIRLY STRONG WINDS AND ROUGH SEAS MAY BE HAZARDOUS TO SMALL
CRAFT OPERATORS...ESPECIALLY WELL OFFSHORE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
A COLD FRONT WILL MOVE EAST ACROSS THE AREA LATE SATURDAY NIGHT
AND EARLY SUNDAY...BRINGING WITH IT A CHANCE OF SHOWERS AND
THUNDERSTORMS. CONDITIONS DO NOT APPEAR FAVORABLE FOR WIDESPREAD
SEVERE STORMS...BUT A BRIEF SEVERE STORM OR TWO CAN NOT BE RULED
OUT.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA
OF INTEREST ON THE NATIONAL MAP.

FOURNIER

The office that day

Everything else NWS Tallahassee, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 23, 8:24 PM ESTSmall Craft AdvisoryTAE15 hr

Nearby

Small Craft Advisories in Florida, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.